Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Can seizures lead to paralysis?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5277 Questions
hi my son is 4 1/2 yr old, he had 3rd episode of fits last sunday 19-jan-14 midnight 1.30am first time on 19-july-2012 at 12.30 am second time 19- may-2013 at 12~1 am he blinks his left eye, head towards left & his left hand shakes. first time he had mild fever, he had only secretions from his mouth, second & third time he vomited we had done his EEG & MRI normal wake & sleep EEG MRI report is as bellow, (exactly as what is written in report) ******* * Right inferior and temporal gyrus focal corticallaminar architectural abnormality with loss of normal gray white interface, blurring with thinning of subcortical white matter with subtle T2/FLAIR hyperintensity-Focal cortical ddysplasia type-IB with no transmantel sign * No heterotopias. * No foci of gliosis/ encephalomalacia ******* doctor has given triptal susp. my question are 1) is there any side effect on his brain development , will it affect his studies? 2) (at all three times he had attack in night while in sleep) will he get it in day time 3) how long he has to take the medicine? 4) will his fits stop coming? 5) any precaution we can take so as he do not vomit? 6) any factors which trigger the fits?
Posted Thu, 13 Feb 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 1 hour later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query. First of all, I would like to reassure you that there is no need to worry about the MRI abnormalities seen in your child. It is good that he has fits in nights, as the risk of injury after fits is more in daytime. There is a slight risk of him getting fits in the daytime too. The abnormalities are minor and would not lead to any problems in brain development. The medication is correct and it should be continued for at least three seizure free years. The medicine is safe and there are no severe side effects. I hope it helps. Please get back if you have any follow up queries. Best wishes, Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Follow-up: Can seizures lead to paralysis? 2 days later
Hello Sir, Thanks for your reply. i have few more doubts as below.. 1. As the seizure come on left side , Is there possibilities of paralysis. 2. Is it hereditary, As his paternal uncle also had seizure in his childhood around 12-13 years of his age, but only 2 times. 3. Is there any food which he should avoid. Thanks.
Answered by Dr. Sudhir Kumar 3 hours later
Brief Answer: Thank you for getting back. Detailed Answer: My replies are below: 1. There is no risk of paralysis. 2. It could be hereditary, but difficult to prove, as both the parents do not have epilepsy. 3. He can take normal food and there is no need to avoid any thing. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor